Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 3, 2008, 8:33 AM PDT for Cowlitz County, Washington. It took effect at Jul 3, 2008, 9:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2008, 8:33 AM PDT (15:33 UTC)
- In effect from
- Jul 3, 2008, 9:00 AM PDT
- Expired
- Jul 3, 2008, 10:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KPDT 031533 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 833 AM PDT THU JUL 3 2008 ...SCATTERED THUNDERSTORMS OVER PORTIONS OF EASTERN OREGON AND EASTERN WASHINGTON MAY CAUSE LARGE FIRES TO DEVELOP TODAY AND THIS EVENING... ORZ631-WAZ631-675-032345- /O.UPG.KPDT.FW.A.0004.080703T1600Z-080704T0500Z/ /O.NEW.KPDT.FW.W.0002.080703T1600Z-080704T0500Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 833 AM PDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ZONES 675 AND 631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A PUSH OF MARINE AIR WILL CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER PORTIONS OF THE COLUMBIA BASIN AND THE LOWER YAKIMA VALLEY TODAY INTO THIS EVENING. THOUGH THESE STORMS SHOULD PRODUCE MODERATE AMOUNTS OF RAIN...THE AMOUNT AND AREAL COVERAGE OF LIGHTNING WILL BE GREAT ENOUGH TO CAUSE MANY NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ630-032345- /O.NEW.KPDT.FW.W.0002.080703T1600Z-080704T0500Z/ CENTRAL MOUNTAINS OF OREGON- 833 AM PDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ZONE 630... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A PUSH OF MARINE AIR WILL CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE LOWER ELEVATION GRASS AND BRUSH LANDS OF CENTRAL OREGON TODAY INTO THIS EVENING. THOUGH THESE STORMS SHOULD PRODUCE MODERATE AMOUNTS OF RAIN...THE AMOUNT AND AREAL COVERAGE OF LIGHTNING WILL BE GREAT ENOUGH TO CAUSE MANY NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS86 KPDT 031541 CCA RFWPDT RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 839 AM PDT THU JUL 3 2008 ...SCATTERED THUNDERSTORMS OVER PORTIONS OF EASTERN OREGON AND EASTERN WASHINGTON MAY CAUSE LARGE FIRES TO DEVELOP TODAY AND THIS EVENING... ORZ631-WAZ631-675-040000- /O.UPG.KPDT.FW.A.0004.080703T1600Z-080704T0500Z/ /O.COR.KPDT.FW.W.0002.080703T1600Z-080704T0500Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 839 AM PDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ZONES 675 AND 631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A PUSH OF MARINE AIR WILL CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER PORTIONS OF THE COLUMBIA BASIN AND THE LOWER YAKIMA VALLEY TODAY INTO THIS EVENING. THOUGH THESE STORMS SHOULD PRODUCE MODERATE AMOUNTS OF RAIN...THE AMOUNT AND AREAL COVERAGE OF LIGHTNING WILL BE GREAT ENOUGH TO CAUSE MANY NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED COVERAGE OF LIGHTNING AND GUSTY THUNDERSTORM WINDS WILL COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ630-040000- /O.COR.KPDT.FW.W.0002.080703T1600Z-080704T0500Z/ CENTRAL MOUNTAINS OF OREGON- 839 AM PDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ZONE 630... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A PUSH OF MARINE AIR WILL CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE LOWER ELEVATION GRASS AND BRUSH LANDS OF CENTRAL OREGON TODAY INTO THIS EVENING. THOUGH THESE STORMS SHOULD PRODUCE MODERATE AMOUNTS OF RAIN...THE AMOUNT AND AREAL COVERAGE OF LIGHTNING WILL BE GREAT ENOUGH TO CAUSE MANY NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED COVERAGE OF LIGHTNING AND GUSTY THUNDERSTORM WINDS WILL COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 032140 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 240 PM PDT THU JUL 3 2008 ...SCATTERED THUNDERSTORMS OVER PORTIONS OF EASTERN OREGON AND EASTERN WASHINGTON MAY CAUSE LARGE FIRES TO DEVELOP THROUGH THIS EVENING... ORZ630-631-WAZ631-675-040500- /O.CON.KPDT.FW.W.0002.000000T0000Z-080704T0500Z/ CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 240 PM PDT THU JUL 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ZONES 630...631 AND 675 FOR LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A PUSH OF MARINE AIR WILL CONTINUE TO CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE COLUMBIA BASIN AND THE LOWER ELEVATION GRASS AND BRUSH LANDS OF CENTRAL OREGON THIS AFTERNOON AND EVENING. THOUGH THESE STORMS SHOULD PRODUCE MODERATE AMOUNTS OF RAIN...THE AMOUNT AND AREAL COVERAGE OF LIGHTNING WILL BE GREAT ENOUGH TO CAUSE MANY NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED COVERAGE OF LIGHTNING AND GUSTY THUNDERSTORM WINDS WILL COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 040455 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 955 PM PDT THU JUL 3 2008 ORZ630-631-WAZ631-675-040600- /O.EXP.KPDT.FW.W.0002.000000T0000Z-080704T0500Z/ CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 955 PM PDT THU JUL 3 2008 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. THERE REMAINS A POTENTIAL FOR THUNDERSTORMS TONIGHT AND FRIDAY MORNING...YET ANY THUNDERSTORMS THAT DEVELOP SHOULD BE ISOLATED. THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 3, 4:00 AM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 3, 4:00 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT THU JUL 3 2008
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...ALL SIGNS CONTINUE TO
POINT TOWARDS A SIGNIFICANT WEATHER EVENT TODAY AND TONIGHT OVER THE
FORECAST AREA AS AN UPPER LEVEL TROUGH MOVES CLOSER TO THE COAST.
THE AREA REMAINS UNDER A MOIST SOUTH TO SOUTHWEST FLOW ALOFT. MODEL
SOUNDINGS INDICATE PRECIPITABLE WATER OF AROUND 1.25 TOMORROW
AFTERNOON...WELL ABOVE NORMAL FOR THIS AREA. HOT TEMPERATURES WILL
ONCE AGAIN CREATE STEEP LAPSE RATES IN THE ATMOSPHERE AND PROVIDE
ABUNDANT INSTABILITY WITH LIFTED INDEXES OF -2 AND BELOW WITH CAPE
VALUES IN EXCESS OF 1000 J/KG. AN UPPER LEVEL JET WILL PROVIDE 40-50
KTS OF SHEAR TO HELP PROMOTE ANY STORMS THAT DEVELOP TO STRENGTHEN
TO STRONG OR SEVERE LEVELS. ADDITIONALLY A MARINE PUSH WITH WINDS OF
10 TO 20 MPH WILL TAKE PLACE DURING THE AFTERNOON AND HELP PROVIDE
LOW LEVEL CONVERGENCE IN THE COLUMBIA BASIN. SPC HAS PLACED MUCH OF
THE FORECAST AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS AND IT
APPEARS WARRANTED. THESE STORMS WILL BE HIGH BASED AND THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. INITIALLY THE LOWER
LEVELS OF THE ATMOSPHERE WILL BE DRY SO DO NOT EXPECT SUBSTANTIAL
RAINS...BUT AS THE SITUATION EVOLVES...HEAVY RAIN IN AREAS BENEATH
THE STRONGER CELLS IS POSSIBLE. CURRENTLY THUNDERSTORMS ARE
DEVELOPING ON THE WEST SIDE OF THE CASCADES. AS THE TROUGH MOVES
CLOSER TO THE COAST...THE ACTIVITY WILL SHIFT TO THE EAST SIDE OF
THE CASCADES WITH CENTRAL OREGON SEEING A CHANCE OF STRONG STORMS IN
THE MORNING. AS THE DAY DEVELOPS ACTIVITY WILL SHIFT NORTH AND EAST
WITH THE COLUMBIA BASIN AND EASTERN MOUNTAINS SEEING STORMS IN THE
MID AFTERNOON AND CONTINUING INTO THE EVENING. STORM ACTIVITY WILL
TEND TO BE ORGANIZED INTO A LINE BY THEN AND SHOULD EXIT THE AREA
AROUND MIDNIGHT. FRIDAY WILL SEE THE TROUGH OVER THE AREA BUT IT
WILL HAVE WEAKENED. THE FLOW WILL BE MORE WESTERLY AND TEMPERATURES
WILL DROP ABOUT 10 DEGREES FROM THURSDAY TO THE 80S. EXPECT THAT
THERE WILL BE THUNDERSTORMS OVER THE EASTERN MOUNTAINS OF OREGON BUT
NOT NEARLY AS STRONG. COULD STILL SEE AN ISOLATED STRONG STORM OR
TWO THOUGH. FURTHER WEST COULD SEE A FEW RAIN SHOWERS IN THE
CASCADES AND IN CENTRAL OREGON. ANOTHER MARINE PUSH WILL TAKE PLACE
ON FRIDAY AND THE COLUMBIA GORGE...KITTITAS VALLEY WILL SEE WINDY
CONDITIONS WITH BREEZY CONDITIONS IN THE COLUMBIA BASIN. PERRY
.LONG TERM...SATURDAY THROUGH THURSDAY...A WEATHER DISTURBANCE WILL
MOVE THROUGH THE WESTERLY FLOW ACROSS THE REGION BRINGING A CHANCE
OF SHOWERS TO CENTRAL OREGON AND THE NORTHEAST MOUNTAINS ON
SATURDAY. THIS SYSTEM WILL MOVE OFF TO THE EAST OVERNIGHT WITH
GRADUALLY DRYING CONDITIONS. ON SUNDAY...A RIDGE OF HIGH PRESSURE
WILL BEGIN TO BUILD OVER THE SOUTHWEST CORNER OF THE UNITED STATES.
THIS WILL BRING WARMING AND DRYING CONDITIONS TO THE REGION.
TEMPERATURES WILL START OUT ON SATURDAY AND SUNDAY IN THE MID TO
UPPER 80S FOR THE LOWER ELEVATIONS AND IN THE MID 70S TO LOWER 80S
IN THE MOUNTAINS. THEN...AS THE RIDGE BUILDS AND SHIFTS TO THE EAST
OVER THE DESERT SOUTHWEST...TEMPERATURES IN THE PACIFIC NORTHWEST
WILL WARM INTO THE MID TO UPPER 90S IN THE LOWER ELEVATIONS AND 80S
MOUNTAINS BY TUESDAY. THESE WARM AND DRY CONDITIONS WILL CONTINUE
THROUGH MID WEEK AS THE RIDGE REMAINS IN PLACE...PUSHING THE STORM
TRACK NORTHWARD INTO CANADA. DMH
&&
AVIATION...12Z TAFS...VFR CONDITIONS WILL PREDOMINATE FOR THE NEXT
24 HOURS. BY 20Z TODAY...KRDM WILL SEE VCTS AND MAY EXPERIENCE MVFR
CONDITIONS IN LOWERING CEILINGS AND VISIBILITIES IN AND NEAR
THUNDERSTORMS. THESE STORMS WILL THEN SPREAD EAST AND NORTHWARD TO
AFFECT ALL TAF SITES AFTER 22Z. GUSTY...ERRATIC WINDS AND HAIL CAN
BE EXPECTED WITH THESE STORMS DURING THE AFTERNOON AND EVENING. SOME
OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WIND GUSTS
GREATER THAN 50 KTS AND LARGE HAIL POSSIBLE. SURFACE WINDS AT KDLS
WILL INCREASE EARLY THIS EVENING AHEAD OF A MARINE PUSH...WITH
SUSTAINED SURFACE WINDS BETWEEN 15 AND 20 KTS WITH GUSTS AROUND 30
KTS. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 96 65 84 59 / 30 30 20 10
ALW 97 67 85 62 / 30 30 20 10
PSC 99 69 88 62 / 30 30 20 10
YKM 94 63 84 57 / 20 20 20 10
HRI 97 66 87 59 / 30 30 20 10
ELN 93 63 81 58 / 20 20 20 10
RDM 90 53 79 48 / 20 30 20 10
LGD 94 58 80 54 / 30 30 20 20
GCD 94 57 84 52 / 30 30 30 20
DLS 88 65 81 61 / 20 20 20 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 9 AM PDT THIS MORNING THROUGH THIS
EVENING FOR ORZ631.
WA...FIRE WEATHER WATCH FROM 9 AM PDT THIS MORNING THROUGH THIS
EVENING FOR WAZ631-675.
&&
TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/84/84Hazardous weather outlook, Jul 3, 5:53 AM PDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
553 AM PDT THU JUL 3 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-041230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
553 AM PDT THU JUL 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UNSTABLE ATMOSPHERE...A STRONG JET ALOFT AND A MOIST SOUTH TO
SOUTHWESTERLY FLOW WITH EMBEDDED DISTURBANCES WILL COMBINE TO CREATE
CIRCUMSTANCES FAVORABLE TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS WILL LIKELY BECOME STRONG TO SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS
PLACED CENTRAL OREGON AND THE COLUMBIA BASIN IN A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY. THE STORMS WILL DEVELOP INITIALLY IN
CENTRAL OREGON IN EARLY AFTERNOON THEN SPREAD NORTH AND EASTWARD TO
THE REST OF THE AREA BY MID TO LATE AFTERNOON AND CONTINUE INTO THE
EVENING BEFORE ACTIVITY DIMINISHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS FRIDAY
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
WEATHER DISTURBANCES WILL BRING UNSTABLE CONDITIONS TO THE FORECAST
AREA...WITH A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AFTERNOON AND
EVENING. CONDITIONS ARE NOT AS FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BUT AN ISOLATED STRONG THUNDERSTORM OR TWO WILL BE
POSSIBLE OVER THE MOUNTAINS OF EASTERN OREGON. A MORE STABLE
WESTERLY FLOW WILL MOVE OVER THE AREA SATURDAY AND PROVIDE FAIR
WEATHER THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Special weather statement, Jul 3, 5:25 AM PDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 525 AM PDT THU JUL 3 2008 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-032300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...BEND...LA PINE...PRINEVILLE...REDMOND...ARLINGTON... BOARDMAN...HERMISTON...LA GRANDE...ELGIN...UNION...ENTERPRISE... JOSEPH...WALLOWA...HEPPNER...PENDLETON...MEACHAM...TOLLGATE... UKIAH...CONDON...FOSSIL...SPRAY...JOHN DAY...MONUMENT... DAYVILLE...LONG CREEK...MITCHELL...SENECA...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...CLE ELUM... EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 525 AM PDT THU JUL 3 2008 ...STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY... LOW PRESSURE WILL APPROACH THE AREA TODAY ALONG WITH AN UPPER LEVEL JET AND WILL COMBINE WITH DAYTIME HEATING AND MOISTURE TO PRODUCE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DEVELOP OVER CENTRAL OREGON BY EARLY AFTERNOON AND THEN FURTHER DEVELOP ACROSS THE REMAINDER OF THE AREA SUCH AS THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS AND MOUNTAINS BY MID AFTERNOON. SOME OF THE STORMS WILL BECOME STRONG...AND POSSIBLY SEVERE...PRODUCING STRONG GUSTY WINDS...LARGE HAIL...AND BRIEF HEAVY RAIN. PLEASE STAY TUNED TO YOUR TV...RADIO...INTERNET...AND OR THE NOAA WEATHER RADIO FOR FURTHER UPDATES REGARDING THE POSSIBILITY OF SEVERE WEATHER ACROSS THE AREA TODAY.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:48 PM PDT | Severe Thunderstorm Warning | PDT | Klickitat | 45 min |
| Jul 2, 7:37 PM PDT | Severe Thunderstorm Warning | PDT | Crook, Jefferson, Wasco, Wheeler | 53 min |
Nearby
Red Flag Warnings in Washington, 2008Red Flag Warnings in Oregon, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.